Alert archive / California / Flash Flood Warnings in 2016

Flash Flood Warning 12, NWS Los Angeles, CA

March 6, 2016San Luis Obispo County, California

NWS Los Angeles, CA issued this flash flood warning at Mar 6, 2016, 12:42 AM PST for San Luis Obispo County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 6, 2016, 12:42 AM PST (08:42 UTC)
Expired
Mar 6, 2016, 2:45 AM PST
In force
2 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County San Luis Obispo County, CA

The radar

The Vandenberg AFB radar (KVBX), 60 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 8.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2016-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2016-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

122 
WGUS56 KLOX 060842
FFWLOX
CAC079-061045-
/O.NEW.KLOX.FF.W.0012.160306T0842Z-160306T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1242 AM PST SUN MAR 6 2016

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE CUESTA AND PARKHILL BURN AREAS IN CENTRAL
  SAN LUIS OBISPO COUNTY IN SOUTHWESTERN CALIFORNIA...

* UNTIL 245 AM PST

* AT 1239 AM PST...DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAIN MOVING INTO
  THE BURN AREAS. RAINFALL RATES OVER ONE HALF INCH PER HOUR CAN BE EXPECTED AS
  THIS HEAVY RAIN MOVES ACROSS THE BURN AREAS. 

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
  HIGHWAY 101 OVER CUESTA GRADE AND SANTA MARGARITA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3540 12068 3541 12041 3533 12035 3529 12063

$$

DB/ASR/MUNROE

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS
CAN BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
1 follow-up statement
487 
WGUS76 KLOX 060944
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
144 AM PST SUN MAR 6 2016

CAC079-060951-
/O.CAN.KLOX.FF.W.0012.000000T0000Z-160306T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN LUIS OBISPO CA-
144 AM PST SUN MAR 6 2016

...THE FLASH FLOOD WARNING FOR THE CUESTA AND PARKHILL BURN
AREAS IN CENTRAL SAN LUIS OBISPO COUNTY IS
CANCELLED...

RAIN HAS DECREASE IN COVERAGE AND INTENSITY ACROSS THE BURN AREA...
SO THE FLASH FLOOD WARNING HAS BEEN CANCELLED. HOWEVER...MUD
AND DEBRIS FLOWS ARE STILL POSSIBLE EVEN AFTER THE HEAVY RAIN HAS
ENDED.

LAT...LON 3540 12068 3541 12041 3533 12035 3529 12063

$$

DB/ASR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 10:13 PM PST, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 5, 10:13 PM PST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1013 PM PST SAT MAR 5 2016

...AVIATION DISCUSSION UPDATED...

.SYNOPSIS...
RAIN WILL CONTINUE THROUGH SUNDAY MORNING ACROSS THE AREA AS THE
FIRST STORM EXITS THE REGION. A SECOND...MORE DYNAMIC STORM IS
EXPECTED TO BRING MODERATE TO HEAVY RAIN AND MOUNTAIN SNOW TO THE
AREA LATE SUNDAY INTO MONDAY WITH THUNDERSTORMS POSSIBLE MONDAY
AFTERNOON. FAIR SKIES AND WARMER CONDITIONS ARE EXPECTED MID WEEK
BEFORE THERE IS ANOTHER SHOT OF RAIN NEXT WEEKEND.

&&

.UPDATE...

THE LATEST SATELLITE IMAGERY INDICATE A COLD FRONT ABOUT 200
MILES WEST OF POINT PIEDRAS BLANCAS. INFRARED IMAGERY INDICATE
SOME ENHANCEMENT JUST OFFSHORE OF THE CENTRAL COAST AHEAD OF THE
FRONT. DIFLUENT FLOW OVER THE AREA IS ENHANCING RADAR ECHOES JUST
OFFSHORE OF THE CENTRAL COAST AHEAD OF THE COLD FRONT STRETCHING
FROM ABOUT UKIAH TO THE SOUTHWEST. THIS BAND OF PRECIPITATION IS
MOVING EAST INTO THE WESTERN SAN LUIS OBISPO AND WESTERN SANTA
BARBARA COUNTIES CURRENTLY. RAINFALL RATES ARE APPROACHING ABOUT
A THIRD OF AN INCH PER HOUR WITH THE BAND OF RAINFALL. THE
SOUTHERN END OF THE LINE SHOULD ENCHANCE RAINFALL AMOUNTS ACROSS
AREAS SOUTH OF POINT CONCEPTION LATER TONIGHT. AN ISOLATED
LIGHTNING STRIKE CANNOT BE RULED OUT WITH THE BAND OFFSHORE AS
LIFTED INDEX VALUES ARE NEAR ZERO ON RAP/NAM COMPUTED LIS;
HOWEVER, LIGHTNING IS VERY UNLIKELY AT THIS TIME.

MOVING SOUTH OF POINT CONCEPTION, HEAVY DRIZZLE TO LIGHT RAIN IS
FALLING ACROSS MOST OF LOS ANGELES AND VENTURA COUNTIES CURRENTLY.
MOST OF THE PRECIPITATION IS FALLING BELOW THE RADAR BEAM AND VERY
LITTLE CAN BE SEEN ON RADAR IMAGERY. OROGRAPHIC LIFTING IS
DEVELOPING ACROSS THE SOUTH FACING SLOPES OF THE TRANSVERSE
MOUINTAIN RANGE AS WARM AIR ADVECTION OCCURS WITH A UPSLOPE FLOW
IN THE SOUTHERLY FLOW PATTERN. POPS AND QPF AMOUNTS HAVE BEEN
INCREASED SUBSTANTIALLY IN THE EARLIER UPDATE THIS EVENING.

&&

.SHORT TERM...(TDY-MON)

WARM FRONTAL CLOUDS MOVING OVER THE AREA THIS AFTERNOON. THERE HAS
BEEN SOME ON AGAIN OFF AGAIN LIGHT RAIN ACROSS THE AREA DUES TO
THE WARM FRONT AS WELL. RADAR SHOWERS A MORE ORGANIZED AREA OF
LIGHT RAIN JUST OFF THE CENTRAL COAST ASSOC WITH THE CORE OF THE
WARM FRONT. SO CENTRAL COAST SHOULD BE SEEING A MARKED INCREASE IN
RAIN LATER THIS AFTERNOON AND EARLY EVENING.

WINDS WILL INCREASE ACROSS SLO AND SBA COUNTIES AS THE SURFACE
PRESSURE GRADIENT TIGHTENS AHEAD OF THE FRONT. SOUTH WINDS WILL
INCREASE TO 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 45 MPH.

ALL MDLS ARE IN GOOD AGREEMENT THAT A COLD FRONT JUST OFF THE NRN
CA COAST AND TRAILING TO THE SW WILL MOVE THROUGH THE AREA LATER
TONIGHT AND SUNDAY MORNING. THIS FRONT WILL BRING A 2 TO 4 HOUR
PERIOD OF MODERATE TO LOCALLY HEAVY RAIN WITH IT. IT WILL REACH
SLO COUNTY JUST BEFORE MIDNIGHT AND EXIT THE COUNTY A FEW HOURS
BEFORE SUNRISE...IT WILL ENTER SBA COUNTY JUST AFTER MIDNIGHT AND
EXIT THE COUNTY AROUND DAWN...IT WILL ENTER VTA COUNTY JUST BEFORE
DAWN AND EXIT THE COUNTY IN THE EARLY MORNING...IT WILL ENTER L.A.
COUNTY AT DAWN AND DEPART BY MID MORNING. THE CHANCE OF RAIN WILL
GREATLY DIMINISH BEHIND THE FRONT AND ODDS ON IT WILL BE PARTLY
CLOUDY AND DRY FOR SUNDAY AFTERNOON.

PRECIPITABLE WATER VALUES WITH THIS FRONT WILL BE AROUND 1.3
INCHES WHICH WILL HELP RAINFALL TOTALS. STILL EXPECT 0.25 TO
0.75 INCHES OF RAIN ACROSS L.A. AND VTA COUNTIES...WITH TOTALS
OVER 1 INCH POSSIBLE IN THE FOOTHILLS AND MTNS ON AND BELOW S
FACING SLOPES. ACROSS SBA AND SLO COUNTIES...EXPECT 0.75 TO 1.5
INCHES OF RAIN...WITH UP TO 2.0 INCHES ACROSS THE HIGHER TERRAIN
OF SLO COUNTY AND IN THE MTNS OF SRN SBA COUNTY. SNOW LEVELS WILL
BE HIGH WITH THIS FIRST SYSTEM...NEAR 7000 FEET. THERE COULD
LOCALLY BE A FEW INCHES OF SNOW AT THE HIGHEST ELEVATIONS.

A SECOND COLDER AND MORE DYNAMIC...BUT SLIGHTLY DRIER COLD FRONT
WILL WORK ITS WAY TOWARDS CA TONIGHT. THE FRONTS PARENT TROF WILL
TAKE ON A SLIGHT NEGATIVE TILT AND SET UP A NICE DIFFLUENT
PATTERN OVER THE REGION EARLY MONDAY. THE DYNAMICS AND INSTABILITY
WILL ALLOW FOR A CHANCE OF THUNDER MONDAY MORNING AND A SLIGHT
CHANCE IN THE COLD AIR BEHIND THE FRONT IN THE AFTERNOON. AS THE
SYSTEM TAKES ON A MORE NEGATIVE TILT THE SYSTEM WILL SLOW DOWN
SOME. RIGHT NOW IT LOOKS LIKE THE FRONT WILL PASS INTO SLO COUNTY
AT ABOUT 3 AM MONDAY MORNING AND EXIT L.A. COUNTY JUST AFTER NOON
ON MONDAY AFTERNOON.

SINCE THIS SYSTEM WILL BE COLDER...SHOWERY AND MORE DYNAMIC THAN
TONIGHT'S STORM RAINFALL RATES WILL BE A LITTLE MORE VARIABLE.
MDLS ARE STRUGGLING TO COME INTO AGREEMENT WITH RAINFALL TOTALS
WITH THE NAM NOT SEEING AS MUCH RAIN AS THE GFS OR EC SOLUTIONS.
RIGHT NOW IT LOOKS LIKE THERE WILL NOT BE MUCH IN THE WAY OF
DIFFERENCES BETWEEN THE COUNTIES AND ALL AREAS SHOULD SEE BETWEEN
AN INCH AND AN INCH AND A HALF OF RAIN WITH THIS SECOND SYSTEM.

ANY THUNDERSTORMS THAT FORM MONDAY COULD PRODUCE RAINFALL RATES
THAT EXCEED ONE HALF INCH PER HOUR...WHICH COULD CAUSE SOME
PROBLEMS IN AND BELOW RECENT BURN AREAS.

SHOWERS WILL END ACROSS THE AREA MONDAY EVENING...EXCEPT ON THE
NORTH SLOPES WHERE STRONG MOIST NLY FLOW WILL CREATE UPSLOPE SNOW
INTO EARLY TUESDAY. SNOW LEVELS WITH AND BEHIND THIS SECOND FRONT
WILL BE QUITE A BIT LOWER... POSSIBLY DOWN TO 4000 TO 5000 FEET
MONDAY AND MON NIGHT. THIS COULD CAUSE TRAVEL PROBLEMS IN THE
GRAPEVINE PORTION OF INTERSTATE 5. RIGHT NOW IT LOOKS LIKE BETWEEN
4 AND 8 INCHES OF SNOW WILL FALL ABOVE 6000 FEET ON MONDAY.

THERE WILL BE SOME FAIRLY STRONG NW WINDS BEHIND THE FRONT AND
THERE WILL BE AT LEAST ADVISORY LEVEL WINDS AND POSSIBLY WARNING
LEVEL WINDS OVER THE MTNS AND ANTELOPE VLY MONDAY NIGHT AND
TUESDAY MORNING.

A RIDGE WILL BUILD IN FROM THE SW ON TUESDAY. IT WILL USHER IN A
CLEARING AND WARMING TREND. MAX TEMPS WILL RISE TO THE UPPER 60S
OR THE LOWER 70S.

.LONG TERM...(TUE-FRI)

ALL MDLS AGREE THAT RIDGING WILL DOMINATE THE AREA WED AND THU.
578 DM HGTS WILL ALL MAX TEMPS TO CLIMB INTO THE LOW TO MID 70S
ACROSS MOST OF THE CSTS AND VLYS OR ABOUT 3 TO 6 DEGREES ABOVE
NORMAL.

ANOTHER COLD FRONT WILL ZIP ACROSS THE AREA ON FRIDAY. ALL MDLS
ARE IN PRETTY GOOD AGREEMENT ABOUT THIS AND UPPED THE POPS TO
THE CHANCE RANGE. RIGHT NOW IT LOOKS LIKE A MEDIUM KIND OF SYSTEM
BUT THESE THINGS CAN CHANGE AS THE MDLS GET A CLOSER AND CLOSER
LOOK AT IT. MAX TEMPS WILL NOSE DIVE BY 10 TO 15 DEGREES,

THE GFS SEES A STORM ON SATURDAY BUT THE EC AND CANADIAN DO NOT.
FOR NOW KEPT THE AREA DRY BUT ONE SHOULD NEVER REALLY HAVE THAT
MUCH FAITH IN A DAY 7 FORECAST.

&&

.AVIATION...06/06Z.

AT 05Z AT KLAX... THE INVERSION WAS ABOUT 2100 FEET DEEP. THE TOP
OF THE INVERSION WAS NEAR 6900 FEET WITH A TEMPERATURE OF SIX
DEGREES CELSIUS.

OVERALL... MODERATE CONFIDENCE IN THE 06Z TAFS. IFR/MVFR
CONDITIONS IN RAIN THROUGH 11Z-16Z FROM KSBA NORTHWARD AND THROUGH
15Z-20Z SOUTHWARD....THEN GRADUALLY IMPROVING TO VFR CONDITIONS.
THERE IS A CHANCE OF MODERATE TO STRONG LOW-LEVEL WIND SHEAR AND
TURBULENCE WITHIN TWO HOURS EITHER SIDE OF THE FRONTAL PASSAGE.

KLAX...MODERATE CONFIDENCE IN THE 06Z TAF. IFR/MVFR
CONDITIONS IN RAIN THROUGH 15Z-18Z THEN GRADUALLY IMPROVING TO
VFR CONDITIONS. THERE IS A 30 PERCENT CHANCE OF CROSS WINDS
GREATER THAN 20 KNOTS OCCURRING 12Z-15Z.

KBUR...MODERATE CONFIDENCE IN THE 06Z TAF. IFR/MVFR
CONDITIONS IN RAIN THROUGH 16Z-19Z THEN GRADUALLY IMPROVING TO
VFR CONDITIONS. THERE IS A 30 PERCENT CHANCE OF CROSS WINDS
GREATER THAN 20 KNOTS OCCURRING 12Z-15Z.
&&

.MARINE...05/900 PM.

SOUTH WINDS WILL CONTINUE TO INCREASE OVER THE ENTIRE AREA AHEAD
OF A COLD FRONT. SMALL CRAFT ADVISORY LEVEL WINDS WILL CONTINUE
ACROSS THE NORTHERN AND OUTER COASTAL WATERS TONIGHT. THE WINDS
WILL LIKELY BECOME WEST SUNDAY AND THERE IS A 30 PERCENT CHANCE
THAT THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED INTO SUNDAY
MORNING OR SUMDAY AFTERNOON FOR WINDS AND SEAS ACROSS THE NORTHERN
AND OUTER COASTAL WATERS. THERE IS A 60 PERCENT CHANCE OF GALES
ACROSS THE ENTIRE INNER WATERS ON SUNDAY. THE WINDS WILL THEN
LIKELY BECOME NORTHWEST MONDAY AND THERE IS A CHANCE GALES WILL
EXIST OVER THE ENTIRE AREA MONDAY AFTERNOON THROUGH TUESDAY.

&&

.BEACHES...05/900 PM.

A LARGE LONG-PERIOD WESTERLY SWELL WILL CONTINUE ACROSS THE
COASTAL WATERS THROUGH SUNDAY...GENERATING HIGH SURF CONDITIONS
ALONG WEST FACING BEACHES.

BY MONDAY INTO EARLY TUESDAY...AN EVEN LARGER LONG-PERIOD WEST
SWELL WILL MOVE INTO THE COASTAL WATERS AND SURF CONDITIONS ACROSS
LOCAL BEACHES ARE EXPECTED TO BE EVEN HIGHER. A HIGH SURF WARNING
HAS BEEN ADDED AS THE POTENTIAL EXISTS FOR SURF HEIGHTS TO EXCEED
WARNING LEVELS FOR THE CENTRAL COAST AND WEST FACING BEACHES OF
LA/VENTURA COUNTIES. IN ADDITION TO THE VERY LARGE SURF...HIGH
TIDES IN THE 6 TO 6.5 FOOT RANG WILL LIKELY COMBINE WITH GUSTY
ONSHORE WINDS AND RAINFALL TO BRING A THREAT OF MODERATE COASTAL
FLOODING TO THESE SAME LOCATIONS. THE COASTAL FLOOD THREAT COULD
ALSO CONTINUE INTO TUESDAY MORNING NEAR TIME OF HIGH TIDE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM PST MONDAY FOR ZONES
      34-35-39. (SEE LAXCFWLOX).
     WIND ADVISORY IN EFFECT UNTIL 6 AM PST SUNDAY FOR ZONES
      34-35-37-38-51-52. (SEE LAXNPWLOX).
     HIGH SURF WARNING IN EFFECT FROM 6 AM MONDAY TO 7 AM PST
      TUESDAY FOR ZONES 34-35. (SEE LAXCFWLOX).
     COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM MONDAY TO 7 AM PST
      TUESDAY FOR ZONES 34-35-40-41-87. (SEE LAXCFWLOX).
     GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
      MORNING FOR ZONE 34. (SEE LAXMWWLOX).
     HIGH SURF ADVISORY IN EFFECT FROM NOON MONDAY TO 7 AM PST
      TUESDAY FOR ZONE 39. (SEE LAXCFWLOX).
     HIGH SURF ADVISORY IN EFFECT FROM NOON TO 3 PM PST TUESDAY
      FOR ZONE 39. (SEE LAXCFWLOX).
     HIGH SURF ADVISORY IN EFFECT UNTIL NOON PST MONDAY FOR ZONES
      40-41-87. (SEE LAXCFWLOX).
     WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM PST SUNDAY FOR
      ZONES 40-41-87. (SEE LAXNPWLOX).
     HIGH SURF WARNING IN EFFECT FROM NOON MONDAY TO NOON PST
      TUESDAY FOR ZONES 40-41-87. (SEE LAXCFWLOX).
     WIND ADVISORY IN EFFECT UNTIL 9 PM PST SUNDAY FOR ZONES
      53-54-59. (SEE LAXNPWLOX).
PZ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST MONDAY FOR
      ZONES 645-670-673-676. (SEE LAXMWWLOX).
     SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY
      FOR ZONES 650-655. (SEE LAXMWWLOX).

&&

PUBLIC...HALL/RORKE
AVIATION...KJ
MARINE...HALL
BEACHES...HALL
SYNOPSIS...MUNROE

WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 5, 6:00 PM PST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 PM PST SAT MAR 5 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-061400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 PM PST SAT MAR 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

THE FRONTAL SYSTEM WILL BRING MODERATE TO OCCASIONALLY HEAVY RAIN TO
MUCH OF THE REGION TONIGHT. LOCAL FLOODING OF ROADWAYS IS POSSIBLE.

GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF THE COLD FRONT MAY DOWN
TREES AND CAUSE ISOLATED POWER OUTAGES. THE STRONGEST WINDS WILL BE
ACROSS HIGHER TERRAIN INCLUDING THE ANTELOPE VALLEY. THE COMBINATION
OF GUSTY WINDS AND WET ROADWAYS WILL CREATE HAZARDOUS DRIVING
CONDITIONS THROUGH THE OVERNIGHT HOURS.

HIGH SURF WILL AFFECT WEST AND NORTHWEST FACING BEACHES TONIGHT
CREATING A HIGH RISK OF RIP CURRENTS AND SNEAKER WAVES ON ALL AREA
BEACHES. THE HIGH SURF MAY ALSO CREATE DANGEROUS BREAKING WAVES AT
MORRO BAY AND VENTURA HARBOR ENTRANCES TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

RAIN WILL END ACROSS LOS ANGELES COUNTY SUNDAY MORNING. GUSTY WINDS
WILL CONTINUE WITH THE STRONGEST WINDS ACROSS HIGHER TERRAIN
INCLUDING THE ANTELOPE VALLEY.

ANOTHER FRONTAL SYSTEM WILL BRING RAIN TO THE CENTRAL COAST LATE
SUNDAY NIGHT...AND TO THE REMAINDER OF THE REGION MONDAY
MORNING...FOLLOWED BY NUMEROUS SHOWERS MONDAY AFTERNOON AND EVENING.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY
EVENING. RAINFALL RATES COULD BE HIGH ENOUGH WITH THESE SYSTEMS TO
CAUSE MUD AND DEBRIS FLOWS IN AND BELOW THE RECENT BURN AREAS. SNOW
LEVELS WILL BE BETWEEN 4000 AND 5000 FEET MONDAY INTO MONDAY NIGHT.
SNOW COULD AFFECT TRAVEL ON INTERSTATE 5 NEAR THE GRAPEVINE MONDAY
AND MONDAY NIGHT. SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE
EXPECTED ABOVE 6000 FEET. PRECIPITATION WILL END BY LATE MONDAY
EVENING...EXCEPT FOR THE NORTHERN SLOPES WHERE RAIN AND SNOW
SHOWERS MAY LINGER INTO EARLY TUESDAY.

STRONG WEST TO NORTHWEST WINDS WILL AFFECT MANY COASTAL AND VALLEY
AREAS SUNDAY THROUGH EARLY TUESDAY WITH POSSIBLY DAMAGING WINDS
ACROSS THE MOUNTAINS.

ACROSS COASTAL WATERS...THERE IS A CHANCE OF THUNDERSTORMS AND
ISOLATED WATERSPOUTS MONDAY INTO MONDAY EVENING WITH WIDESPREAD
GALE FORCE WINDS POSSIBLE SUNDAY THROUGH TUESDAY.

HIGH SURF IS EXPECTED ON WEST AND NORTHWEST FACING BEACHES SUNDAY
THROUGH TUESDAY. DURING THIS TIME...THERE WILL BE A HIGH RISK FOR
STRONG RIP CURRENTS. THE LARGEST SURF WILL LIKELY OCCUR MONDAY
THROUGH TUESDAY MORNING WHEN THE SURF ADVISORY MAY NEED TO BE
UPGRADED TO A HIGH SURF WARNING FOR THE POSSIBILITY OF DAMAGING SURF
AND SIGNIFICANT BEACH EROSION. THE VERY LARGE SURF COMBINED WITH
HIGH TIDES IN EXCESS OF 6 FEET WILL ALSO BRING THE THREAT OF
MODERATE COASTAL FLOODING OF BEACHES AND PARKING LOTS.
ADDITIONALLY...THE HIGH SURF WILL BRING THE POTENTIAL FOR
DANGEROUS BREAKING WAVES AT MORRO BAY AND VENTURA HARBOR
ENTRANCES SUNDAY THROUGH TUESDAY.

ANOTHER STORM MAY BRING ANOTHER ROUND OF RAIN AND MOUNTAIN
SNOW...GUSTY WINDS AND HIGH SURF TO THE REGION NEXT WEEKEND.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MUNROE/HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 7:59 PM PSTCoastal Flood AdvisoryLOXLos Angeles62 hr
Mar 5, 7:59 PM PSTHigh Surf WarningLOXLos Angeles64 hr
Mar 5, 11:28 PM PSTAreal Flood AdvisoryLOXSanta Barbara, Ventura107 min
Mar 6, 1:06 AM PSTAreal Flood AdvisoryLOXSanta Barbara, Ventura114 min
Mar 6, 2:57 AM PSTSpecial Weather StatementLOXVentura33 min
Mar 6, 3:15 AM PSTAreal Flood AdvisoryLOXLos Angeles, Ventura2 hr
Mar 6, 3:22 AM PSTSpecial Weather StatementLOXVentura53 min
Mar 6, 3:55 AM PSTHigh Surf AdvisoryLOX2 hr
Mar 6, 3:55 AM PSTHigh Surf AdvisoryLOXLos Angeles3 days
Mar 6, 4:04 AM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Mar 6, 6:06 AM PSTWind AdvisoryLOXLos Angeles14 hr
Mar 6, 6:19 AM PSTGale WarningLOX3 hr
Mar 6, 2:22 PM PSTGale WarningLOX61 hr
Mar 6, 2:42 PM PSTWinter Storm WarningLOX36 hr

Nearby

Flash Flood Warnings in California, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.